Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 74, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 14, 2022, 3:32 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2022, 3:32 PM EDT (19:32 UTC)
- Expired
- Jul 14, 2022, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:50 PM EDT | TSTM WND GST 48 | 9 S Fort Drum, FL | THE WXSTEM SITE AT FSWN OKEECHOBEE NORTH REPORTED A 48MPH/42KT WIND GUST FROM THE ESE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665
WUUS52 KMLB 141932
SVRMLB
FLC093-111-142000-
/O.NEW.KMLB.SV.W.0074.220714T1932Z-220714T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
332 PM EDT Thu Jul 14 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
West central St. Lucie County in east central Florida...
Northeastern Okeechobee County in east central Florida...
* Until 400 PM EDT.
* At 331 PM EDT, a severe thunderstorm was located near Fort Drum,
moving northwest at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Basinger, Fort Drum, Four Seasons Estates, Whispering Pines and
Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2735 8103 2736 8103 2736 8105 2737 8105
2738 8106 2756 8078 2756 8075 2740 8055
2722 8071
TIME...MOT...LOC 1931Z 123DEG 11KT 2743 8078
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:59 AM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 10:59 AM EDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1059 AM EDT Thu Jul 14 2022 .UPDATE... No major changes were made to the previous forecast. Mostly dry conditions continue late this morning with higher cloud cover near and north of Orlando. Farther south, satellite imagery depicts the initiation of a cumulus field near Lake Okeechobee and the Treasure Coast. This is where a few rain showers have formed, just south of Port Salerno and Stuart, and activity will continue to slowly develop through early afternoon. As the east coast sea breeze advances inland after 2 PM, rain and thunderstorms will increase in coverage for much of east central Florida. Coastal locations may miss out on the highest chances for rain with the primary focus for thunderstorms being near and west of Interstate 95. Activity will be maximized along the west/east coast sea breeze collision, likely to occur over the interior. Storm movement today will again be in a north-northwesterly direction. Expect any stronger storms to produce torrential rainfall, frequent lightning strikes, gusty winds around 50 mph, and even some hail. && .AVIATION... VFR continue outside of afternoon/evening rain and thunderstorms. Surface winds will become SSE thru 19z as the sea breeze develops. The highest coverage of TSRA is expected for interior terminals 20z-03z. Brief VIS/CIG reductions to IFR are possible, in addition to gusty winds. TEMPO groups likely beginning at 20z with AMD as coverage and intensity of convection becomes clearer this afternoon. && .MARINE... No changes to the previous forecast. Weak ridging will break down with increased southerly flow around 15 kts this afternoon and evening. Isolated rain showers and storms are possible along the coast thru early afternoon before the sea breeze pushes inland. Seas 2-3ft, except where locally higher due to storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 92 73 91 74 / 40 40 40 30 MCO 95 74 93 74 / 60 30 50 20 MLB 91 75 89 76 / 50 20 40 30 VRB 92 73 90 74 / 40 20 40 40 LEE 93 74 92 74 / 70 40 60 20 SFB 93 74 92 74 / 60 30 50 30 ORL 95 76 94 77 / 60 30 50 20 FPR 91 73 88 74 / 40 20 50 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Schaper/Watson
Hazardous weather outlook, Jul 14, 11:08 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1108 AM EDT Thu Jul 14 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-142000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1108 AM EDT Thu Jul 14 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to locally numerous showers and lightning storms will move toward the north or northeast at around 10 mph across east central Florida this afternoon and evening. The highest coverage will be over inland locations. A few storms will become strong to potentially severe as they interact with the sea breezes and other outflow boundaries, producing frequent lightning strikes, strong wind gusts up to 55 mph, and locally heavy rainfall. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .FLOOD IMPACT... Locally heavy rainfall is possible today, especially with slow storm motions of 5 to 10 mph. A quick 1 to 2 inches of rain in an hour with locally higher amounts of 3 or more inches may cause local road, urban, and poor drainage flooding. .EXCESSIVE HEAT IMPACT... Hot and humid conditions will continue across the region today, with highs in the low to mid 90s and peak afternoon heat index values around 102 to 107. If outdoors today, make sure that you stay hydrated and take plenty of breaks in air conditioned spaces. Also, never leave a child or pet unattended in a vehicle. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all east central Florida beaches today. To reduce your risk of getting caught in the seaward pull of a rip current, always swim near a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may be capable of producing wind gusts to 35 to 45 knots through the afternoon and early evening hours as they move north to northwest around 5 to 10 knots over inland lakes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to locally numerous showers and lightning storms are forecast through this weekend and into early next week with the highest chances across the interior. The main threats from any stronger storms will be frequent lightning, as well as gusty winds, and torrential downpours. A moderate risk of dangerous rip currents is expected to continue through late week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Formal activation of SKYWARN spotter networks is not expected to be needed today. However, please report any rainfall amounts of 3 inches or greater to the National Weather Service office in Melbourne. Schaper
In the hours before
Special weather statement, Jul 14, 2:18 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
218 PM EDT Thu Jul 14 2022
FLZ164-264-141845-
Inland Martin FL-Coastal Martin FL-
218 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of Martin County
through 245 PM EDT...
At 217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indiantown, J And S Fish Camp, Palm City and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2720 8063 2720 8028 2703 8027 2696 8034
2696 8061
TIME...MOT...LOC 1817Z 116DEG 13KT 2703 8048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Jul 14, 3:04 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
304 PM EDT Thu Jul 14 2022
FLZ058-159-164-259-264-141945-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Martin FL-Coastal Martin FL-
304 PM EDT Thu Jul 14 2022
...Strong thunderstorms will impact portions of St. Lucie,
southeastern Okeechobee and western Martin Counties through 345 PM
EDT...
At 303 PM EDT, Doppler radar was tracking strong thunderstorms near
Four Seasons Estates, or 7 miles east of Treasure Island, moving
northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Palm City and Four Seasons
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2701 8063 2711 8066 2716 8071 2721 8079
2721 8081 2719 8084 2715 8086 2719 8091
2720 8094 2722 8095 2722 8098 2725 8098
2726 8100 2730 8100 2731 8103 2756 8060
2756 8057 2714 8026 2696 8052 2696 8054
TIME...MOT...LOC 1903Z 121DEG 16KT 2723 8067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:02 PM EDT | Special Weather Statement | MLB | Lake | 28 min |
| Jul 13, 8:12 PM EDT | Special Weather Statement | MLB | Lake | 33 min |
| Jul 13, 8:15 PM EDT | Special Weather Statement | MLB | Polk | 30 min |
| Jul 13, 8:20 PM EDT | Areal Flood Advisory | MLB | Volusia | 115 min |
| Jul 13, 8:33 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Jul 13, 8:35 PM EDT | Special Weather Statement | MLB | Flagler | 25 min |
| Jul 13, 8:44 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 28 min |
| Jul 13, 8:52 PM EDT | Areal Flood Advisory | MLB | Lake | 113 min |
| Jul 13, 9:07 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
| Jul 13, 10:45 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jul 14, 2:18 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
| Jul 14, 3:04 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 41 min |
| Jul 14, 3:51 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| Jul 14, 3:57 PM EDT | Special Weather Statement | MLB | Okeechobee | 48 min |
| Jul 14, 4:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Okeechobee, Osceola | 30 min |
| Jul 14, 4:44 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| Jul 14, 5:08 PM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| Jul 14, 5:18 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 31 min |
| Jul 14, 5:43 PM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Jul 14, 5:50 PM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| Jul 14, 6:20 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Jul 14, 6:20 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 25 min |
| Jul 14, 6:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Jul 14, 6:43 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Jul 14, 6:54 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Jul 14, 7:41 PM EDT | Special Weather Statement | MLB | Lake | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.